With taking Cymbalta my blood pressure has gone through the roof very high now on high blood pressure pills and still high can taking this med be causing it.. My doctor say he does not know .. who does know.. How can I find out.. in the 175-181 range
Same problem but mine is more of a racing heart, high pulse thing and now that the heart appears to be OK that want to increase the cymbalta from 60 to 120???????????
I have fibro and it has helped the pain but I do not know what is worse. I've been looking for others who may have had similar problems and also if it is effected any heart valves, mine are mildly regurgitating????????
I've decided to stop cymbalta because it has caused increase in heart rate and have been investigating this drug, withdrawal etc... and alot of my chest pain, heart rate, high blood pressure etc... can be related to the drug. You may want to investigate as I have because it may not appear to be helping us as much as we think it is. Good Luck, Deb
I used to have high blood pressure it was so bad I didn’t think it was ever gonna get better. The pain made it hard to function, I was irritable and most nights I couldn’t sleep. I was on a steady diet of Advil and Tylenol. I finally broke down and got acupuncture and felt much better. My acupuncturist is in NJ here is his info. Give it a try it really helped me.
My blood pressure has been off the charts lately. It's from the Cymbalta. My BP is normal in the morning and once I take the Cymbalta it starts to rise. I have a Blood Pressure fact sheet that says to go the ER if it reaches 180!!!! However, I had a Bi-polar relapse this past January and I have been medication resistant for many years. The Cymbalta with Lamictal, Seroquel and Remeron has stablilized me. I also take blood pressure meds but it still goes up.
I may be heading out to the ER later; it was 180/ the other night. Go to a real doctor who is knowledgeable about this stuff. I looked up the side effects a long time ago. Stay safe.
I have the same problem as all of the others posting here with BP issues. My BP is high but is more so with Cymbalta. I took myself off cold turkey for about a year. What a miserable time and I know my attitude was less than desirable. First, if you think about getting off this medication, go to your doctor and have him gradually reduce it. I am back on Cymbalta and taking double the amount of BP meds. It has allowed me to cope much more easily, not go into a melt down and it does help with pain. I take Serequel at night to sleep. Over the last 40 years, anti-depressants have been a way of life. The other day I took an extra Cymbalta by mistake...have got to start using a weekly med dispenser. This drove my pressure close to the 180 point. My dr. prescribed clonadine for times when pressure needs to be brought down and the the lisinopril has already been taken. Take as needed. In a year and a half I have probably taken a dozen out of the 60 he gave me.
I am 25 years old and was talking Cymbalta for chronic migraines. I have never had high blood pressure, but recently my blood pressure has sky-rocketed (167-104). my doctor told me to stop taking the Cymblata. Any idea on how long it will take for my blood pressure to stabalize?
I have been on Cymbalta for at least 5 yrs for fibro and depression and my resting pulse is too high. Also have moderately high BP. I take 90 mg/day which barely gets me thru the winters~at 120 mg it made me too anxious, so I am suspecting it's the med causing these symptoms, but without it I'm a total basket case! 2 different inexperienced MD's trying switching me to another med 2 yrs in a row in the fall~A really stupid time to switch meds on someone who also has severe seasonal depression! both also did it "cold turkey" which mental health pros have told me is also a major mistake~ I want to wean off of it, but am afraid to~ They aare suggesting ECT now which terrifies me!
I have been on antidepressants for 30 years. Wellbutrin worked for me for many years, but finally stopped providing any benefit about a year ago. Rather than stop my 400 mg of Wellbutrin, my psychiatrist recommended adding Cymbalta, which I had taken for two or three months several years ago. At that time it started working almost immediately, and I felt the best I had since my depression first started. Unfortunately I became anorgasmic, which was a big problem for both me and my husband. I stopped taking the Cymbalta because of it, and went on Effexor for a couple of years. It was also highly effective, but it made me ravenously hungry, and I gained over 20 lbs. while on it. Not okay!
About six months ago, having been back on Wellbutrin for a few years, I decided to try Cymbalta again. My psychiatrist thought it would be best to continue the Wellbutrin and see how I did after adding the Cymbalta (from 20 to 40 to 60 mg). Unfortunately, my blood pressure--always normally on the low side--spiked, with readings of 160/110, etc. My doctor prescribed Lisinopril, which caused an allergic reaction (a rash on my chest and forearms). Then I was prescribed Lopressor, which has brought my bp back to normal and decreased my tachycardia (which started, I think, after I first began taking Wellbutrin). However, I've gained about 6 lbs. since getting back on Cymbalta, and another 4 lbs. over the last two wks. with the Lopressor.
I'm really tired of medication musical chairs. It's true that I've had problems with depression since adolescence, but I tend to disagree with the various psychiatrists I've spoken with who have tried to convince me that with my history of depression, I am likely to continue having episodes on a regular basis, and medication is the only assurance that I'll have a normal life. Psychiatrists are in the pockets of Big Pharma, and this inspires little or no faith on my part. My life is far more governable now at age 56 than it was at 26 (or 16, when it all started). I'm willing to take my chances tapering off the Cymbalta, taking better overall care of myself, and trying Sam-e or some other homeopathic remedy that has been found to help with mild depression. And if that doesn't work and I end up going back on antidepressants again, at least I'll have found out for msyelf.
So I have been taking cymbalta for neuropathy pain for a few years now. I was taking amitriptyline but it lost its effect. I also started taking trazadone to sleep and that is when I noticed bp up the roof. I read about serotonin syndrome (too much cause high bp). I went off the trazadone but still have the high blood pressure. I guess I will go back to the neurologist to see if I can take something else for the pain. I really hate this HBP and it seems the BP medications doesn't work. Good luck to all of you out there. You have to be your own advocate. Oh by the way I had all the heart work done only to be fine. So guessing cymbalta.
I was on 60 mg Cymbalta in 2010. normal BP for me 107/70. Went to OVER 200. Get off of it, but NOT cold turkey horrible withdrawal. My idiot doc wanted to up me to 120 mg, told me I would sleep like a baby. WTH, yeah, like i'm that stupid. Had a slight murmur, never a problem. In 2012 HAD to have surgery on mitral valve for SEVERE regurgitation. Had the noninvasive done. Hosp for 8 weeks. Never been the same since.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.